Self-care is how individuals protect their own health, prevent disease, and treat illness, both with and without the support of a healthcare provider. Interventions such as condoms, HIV self-testing, oral PrEP, self-sampling for STIs, and digital solutions have led to a greater configuration of self-led HIV prevention, treatment and care possibilities than ever before. COVID-19 has accelerated and emphasized the need for self-care interventions to meet the needs of people who live with or are at risk of HIV to alleviate an already overburdened healthcare system.

Check out details for our satellite symposium and more self-care events below! Don’t forget to check back often for updates.

HIV, Self-Care and COVID-19: Lessons for the Future of the HIV Response

HOSTED BY SELF-CARE TRAILBLAZER GROUP, CHILDREN'S INVESTMENT FUND FOUND FOUNDATION, POPULATIONS SERVICES INTERNATIONAL, INTERNATIONAL PLANNED PARENTHOOD FEDERATION, PATH, FHI 360, JHPIEGO AND AIDSFONDS

Date: Thursday 9 July 2020      Time: 9:00-9:45am ET | 3:00-3:45pm  UTC/GMT+2

The accessibility of self-care is dependent on the support of governments and policymakers to ensure there is deliberate integration of self-care into health policy, program, and practice. Through this panel discussion, the speakers will explain how self-care has been an integral component of the healthcare system and integrated in HIV response, reshaping how HIV prevention, treatment and care services are provided.

Moderator:

  • Benjamin Eveslage, FHI 360

Panelists:

  • Manjulaa Narasimhan, World Health Organization
  • Samit Tandon, ACCELERATE Program, Blue Lotus Advisory
  • Mohammed Majam, Wits RHI 

As the COVID-19 pandemic further limits access to facility-based care, meeting the needs of people who live with or are at risk of HIV has never been more important, and it must be done with considerations for protecting health workers and PLHIV as well as limiting the spread of COVID-19. In absence of being able to go to the clinic, new diagnostic, monitoring and digital tools and medicines have led to a greater configuration of self-led HIV prevention, treatment and care possibilities than ever before.

In this dynamic, interactive session, we will explore how different self-care interventions and adaptations have become a critical answer in the health system response to COVID-19 and the potential to transform the HIV response.

Moderator: 

  • Andrea Gunawan, sexual health activist and host of “Real Talks with Andrea” 

Panelists:

  • Davina Canagasabey, PATH
  • Filippo Zimbile, Aidsfonds
  • Anderson Langdon, Barbados Family Planning Association
  • Khanyiswa Kwatsha, Wits RHI 

Make sure not to miss out on any of the other self-care events at the conference! Details below.

THE POWER OF SELF-TESTING – A SPOTLIGHT ON PANDEMIC RESPONSE​

Hosted by OraSure Technologies and Population Services International

Date: 7 July 2020

Time: 1:00-2:00pm ET | 7:00-8:00pm  UTC/GMT+2

Satellite Symposium (60-minute LIVE format)

Join us for this symposium to learn firsthand from thought leaders in the self-testing arena. The goal of the session is to share insights, key learnings and best practices surrounding how to leverage HIV self-testing to achieve testing goals while balancing the new burden on the healthcare system of managing the COVID-19 pandemic.

The panel discussion will highlight examples of how self-testing has been implemented successfully and how it can be leveraged to ensure testing continuity during and beyond the current global pandemic.

 

Towards Sustainability and Scalability of HIV Self-Testing: Solutions for Low-and-Middle income countries

Hosted by Unitaid, STAR Initiative and ATLAS Project

Date: July 7, 2020

Time: 1:00-2:00pm ET | 7:00-8:00pm  UTC/GMT+2

Satellite Symposium (60-minute LIVE format)  

Achieving and exceeding the AIDS targets for the Millennium Development Goals was accomplished due to an unprecedented financial investment from the international community. Since 2010 the discourse has shifted to the need for greater sustainability of funding. HIV testing is an essential tool for epidemic control, the entry point to patient management and further prevention of transmission. Ensuring equitable access to diagnosis is paramount. HIV Self-Testing (HIVST) offers such opportunities through a variety of approaches tailored to meet the needs of priority populations. With dwindling investments in HIV programming including HIV testing, models of HIVST distribution that are independent from external investments offer options for longer-term sustainability. The STAR Initiative in Southern Africa and the ATLAS project in West-Africa have gathered evidence through research and implementation for such models that could be replicated in other countries that are scaling up HIVST. 

PRIVATE SECTOR DELIVERY OF SELF-TESTING: EMERGING TRENDS

Hosted by Children's Investment Fund Foundation

Date: 8 July 2020

Time: 2:00-3:00pm ET | 8:00-9:00pm  UTC/GMT+2

Satellite Symposium (60-minute LIVE format)  

The availability of self-testing through private sector channels is highly appealing to men, youth and others who may not be able to conveniently or privately access services in public sector facilities. This session will showcase innovative approaches to expanding access and generating demand for self-testing through private channels including programmes for adolescent girls to access testing for free, media campaigns targeting young men, and public-private partnerships with pharmacies to offer self-testing at low cost. The session will explore what approaches work, what challenges are preventing the private sector from scaling more rapidly, and what new opportunities are on the horizon.

Check back often for additional event details!